Alert archive / Idaho / Special Weather Statements in 2025

Special Weather Statement, NWS Boise, ID

July 3, 2025Ada County, Gem County, Payette County, Idaho

NWS Boise, ID issued this special weather statement at Jul 3, 2025, 9:10 PM MDT for Ada County, Gem County, Payette County, Idaho. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2025, 9:10 PM MDT (03:10 UTC)
Expired
Jul 3, 2025, 10:00 PM MDT
In force
50 min
Issued by
NWS Boise, ID
Hail
0.00 in
Wind
50

Counties Ada County, ID, Gem County, ID, Payette County, ID

The radar

The Boise radar (KCBX), 47 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 9:30 PM MDTTSTM WND GST 401 Sse Meridian, IDMesonet station 3229 D3 - Kuna - Meridian.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2025-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2025-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3557 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WWUS85 KBOI 040310
SPSBOI

Special Weather Statement
National Weather Service Boise ID
910 PM MDT Thu Jul 3 2025
 
IDZ011>014-033-ORZ064-040400-
West Central Mountains ID-Upper Treasure Valley ID-
Lower Treasure Valley ID-Upper Weiser River ID-Boise Mountains ID-
Oregon Lower Treasure Valley OR-
910 PM MDT Thu Jul 3 2025

...GUST FRONT WILL IMPACT ADA...SOUTHWESTERN BOISE...PAYETTE...WEST
CENTRAL ELMORE...NORTHEASTERN CANYON...NORTHWESTERN OWYHEE...GEM...
SOUTHERN WASHINGTON AND NORTHEASTERN MALHEUR COUNTIES THROUGH 1000 PM
MDT...

At 910 PM MDT, Doppler radar was tracking a gust front along a line
extending from Ontario to Letha to near Star to near Kuna to near
Swan Falls. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Areas of blowing dust reducing 
         visibilities.

This gust front will be near...
  Boise, Payette, Emmett, and Meridian around 920 PM MDT.
  Sweet, Hidden Springs, Blacks Creek Reservoir, and French Corner 
  around 930 PM MDT.
  Horseshoe Bend, Gardena, Lucky Peak Dam, and Bogus Basin Ski Area 
  around 940 PM MDT.
  Lucky Peak Spring Shores Marina around 950 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4446 11697 4423 11631 4411 11612 4376 11592
      4320 11586 4317 11647 4351 11655 4364 11662
      4382 11674 4405 11721
TIME...MOT...LOC 0310Z 252DEG 31KT 4400 11698 4387 11666 4364 11650
4346 11644 4323 11644

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

JDS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Jul 3, 8:43 PM MDT, 27 minutes earlier.

Area forecast discussion, Jul 3, 8:43 PM MDT, 27 minutes before
Area Forecast Discussion
National Weather Service Boise ID
843 PM MDT Thu Jul 3 2025

.DISCUSSION...Thunderstorms developed in se Oregon late today
and this evening, not quite severe but strong enough for gusts
to 50 mph. Fewer showers and storms were occurring elsewhere
this evening. Activity will decrease but not end in our CWA
through the night then ramp up early Friday morning as a short
wave trough approaches from the southwest.

A Flash Flood Watch has been issued for The West Central Idaho
Mountains and Boise Mountains for 6 AM MDT to 2 PM MDT Friday.
The watch area includes the Wapiti Burn Scar on Idaho state
highway 21. Latest hi-res models show a distinct band of showers
and thunderstorms with embedded heavy-rain cores moving
northeastward through the watch area Friday morning, especially
between 7 AM and 11 AM MDT, although other models also have
significant rain through 2 PM MDT. This pcpn is associated
with the approaching short wave trough. After brief ridging
and relative clearing Friday afternoon a second trough is
expected Friday night. Due to the forward speed of the first
trough, rains may not last long but the intensity looks
sufficient for downpours up to .25 inch in 15 minutes.

&&

.AVIATION...Numerous showers and thunderstorms through Friday
morning, becoming scattered Friday afternoon/evening. Threats:
erratic outflow gusts to 30-45 kt, small hail, lightning,
moderate to heavy rainfall. Localized MVFR/IFR conditions and
mountain obscuration in storms. Surface winds outside of storms:
variable 5-15 kt. Winds aloft at 10kft MSL: generally SW 10-20
kt

KBOI...Mostly VFR. Periods of showers/thunderstorms through 05/14Z.
Threats: erratic outflow gusts to 30-45 kt, small hail, lightning,
moderate to heavy rainfall. MVFR conditions possible with storms,
along with foothill obscuration. Showers/thunderstorms exit after
05/14Z, then chance of thunderstorms Fri afternoon. Surface winds
outside of storms: NW 5-15 kt, becoming SW-NW 5-15 kt overnight.

Weekend Outlook...Generally VFR. A 15-25% chance of showers and
thunderstorms Saturday morning in W-central Idaho, then clearing
through Sunday. Surface winds variable or NW 5-15 kt.

&&

.PREV DISCUSSION...
SHORT TERM...Tonight through Saturday night... As of writing
this (2pm MDT), thunderstorms have begun developing along the
Nevada boarder and over the Idaho central mountains with a
cumulus field developing over eastern Oregon. The expectation
is for more storms to develop, mostly in eastern Oregon, within
the next few hours before moving northeast through the evening.
Hazards associated with these storms include small hail, wind
gusts up to 55mph, and localized areas of blowing dust.
Widespread rain showers with embedded thunderstorms will develop
overnight tonight. This is thanks to the first shortwave out of
a one two punch embedded within a negatively tilted trough.
With the shortwave lowering heights and bringing cooler air in
aloft, model soundings show weak elevated instability holding on
overnight. While these nocturnal storms will be slightly
weaker, they are still capable of producing locally heavy
rainfall, small hail, and wind gusts up 50mph. In regard to
sloped terrain and burn scars, rainfall rates with this round
will generally be under 0.25 inches/hour, so have opted to not
issue any hydro products.

As the first shortwave and associated precipitation exits our
area, slight ridging builds in ahead of the next shortwave. This
will allow for a break in precipitation across most of our area
around midday. Models are showing good airmass recovery after
the morning shower/thunderstorms, and the cap associated with
the low-amplitude ridge will allow for more instability to build
with the HREF mean showing 500-1000j/kg. As the next shortwave
moves across the area Friday afternoon, this instability,
paired with shear values of 40-60 kt, mean that storms that
develop could become severe. With hazards include wind gusts up
to 60mph, hail, and localized heavy rain/blowing dust
Temperatures drop to a few degrees below normal on Friday,
staying in the 80s throughout the Snake Plain Friday/Saturday.

LONG TERM...Sunday through Thursday...Ridging is the name of
the game through next week. Models are in good agreement of an
upper-level ridge setting up over the Four Corners region, with
a trough off the coast of California keeping our area in
Southerly flow aloft. As this ridge builds, temperatures take on
warming trend reaching roughly 10 degrees above normal by
Monday. Heat headlines may be needed in the week to come as a
result of the prolonged hot temperatures.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch from 6 AM MDT Friday through Friday
     afternoon IDZ011-013.
     Red Flag Warning until 1 AM MDT Friday IDZ426.
OR...Red Flag Warning from 3 AM MDT /2 AM PDT/ to 11 PM MDT /10 PM
     PDT/ Friday ORZ670-672>674.
     Red Flag Warning until 8 PM PDT this evening ORZ670-672.

&&

www.weather.gov/Boise

Interact with us via social media:
www.facebook.com/NWSBoise
www.x.com/NWSBoise

DISCUSSION...LC
AVIATION.....SH
SHORT TERM...NF
LONG TERM....NF

In the hours before

Special weather statement, Jul 3, 8:10 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Boise ID
810 PM MDT Thu Jul 3 2025

IDZ012-ORZ063-064-040300-
Lower Treasure Valley ID-Oregon Lower Treasure Valley OR-
Malheur County OR-
810 PM MDT Thu Jul 3 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PAYETTE...
NORTHWESTERN CANYON AND NORTHEASTERN MALHEUR COUNTIES THROUGH 900 PM
MDT...

At 809 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over Twin Springs Campground, or 23 miles southwest of
Parma, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Areas of blowing dust reducing
         visibilities. Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Twin Springs Campground and northern Owyhee Reservoir around 810
  PM MDT.
  Shell Rock Butte around 820 PM MDT.
  Keeney Pass around 840 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4343 11736 4357 11761 4414 11739 4384 11674
TIME...MOT...LOC 0209Z 206DEG 35KT 4362 11736

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JDS
Special weather statement, Jul 3, 8:14 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Boise ID
814 PM MDT Thu Jul 3 2025

IDZ012-029-ORZ063-064-040300-
Lower Treasure Valley ID-Owyhee Mountains ID-
Oregon Lower Treasure Valley OR-Malheur County OR-
814 PM MDT Thu Jul 3 2025

...GUST FRONT WILL IMPACT CENTRAL CANYON...NORTHWESTERN OWYHEE AND
EAST CENTRAL MALHEUR COUNTIES THROUGH 900 PM MDT...

At 813 PM MDT, Doppler radar was tracking a gust front along a line
extending from Board Corral Mountain to near Rockville to near Succor
Creek Reservoir. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Areas of blowing dust reducing
         visibilities.

This gust front will be near...
  Rockville, Succor Creek Campground, Succor Creek Reservoir, and
  Squaw Butte around 820 PM MDT.
  Elephant Butte around 830 PM MDT.
  Homedale and Marsing around 840 PM MDT.
  Wilder and Givens Hot Springs around 850 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4307 11700 4332 11710 4346 11730 4377 11686
      4362 11666 4341 11651 4334 11652
TIME...MOT...LOC 0213Z 224DEG 22KT 4352 11722 4336 11704 4312 11695

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JDS
Special weather statement, Jul 3, 8:40 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Boise ID
740 PM PDT Thu Jul 3 2025

ORZ061-040330-
Harney County OR-
740 PM PDT Thu Jul 3 2025

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL HARNEY COUNTY
THROUGH 830 PM PDT...

At 740 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Christmas Valley Sand Dunes to
Black Cap. Movement was north at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Areas of blowing dust reducing
         visibilities.

Strong thunderstorms will be near...
  Lynch Gulch and Three Story Rim around 750 PM PDT.
  Little Juniper Mountain around 800 PM PDT.
  Wagontire and Horsehead Mountain around 810 PM PDT.
  Wilson Butte and Wagontire Mountain around 820 PM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4318 11993 4318 11989 4349 11990 4309 11928
      4275 11969 4275 11994
TIME...MOT...LOC 0240Z 202DEG 28KT 4322 12035 4279 11971

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JDS
Special weather statement, Jul 3, 8:48 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Boise ID
848 PM MDT Thu Jul 3 2025

IDZ012-014-029-ORZ063-064-040330-
Upper Treasure Valley ID-Lower Treasure Valley ID-
Owyhee Mountains ID-Oregon Lower Treasure Valley OR-
Malheur County OR-
848 PM MDT Thu Jul 3 2025

...GUST FRONT WILL IMPACT WESTERN ADA...PAYETTE...CANYON...
NORTHWESTERN OWYHEE...SOUTHWESTERN GEM AND NORTHEASTERN MALHEUR
COUNTIES THROUGH 930 PM MDT...

At 847 PM MDT, Doppler radar was tracking a gust front along a line
extending from near Keeney Pass to near Wilder to near Givens Hot
Springs to near Reynolds. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Areas of blowing dust reducing
         visibilities.

This gust front will be near...
  Nampa, Caldwell, Parma, and Nyssa around 850 PM MDT.
  Ontario, Middleton, and Melba around 900 PM MDT.
  Payette, Meridian, Eagle, and Kuna around 910 PM MDT.
  Northwestern Boise, Emmett, and Firebird Speedway around 920 PM
  MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4402 11656 4386 11640 4327 11618 4310 11670
      4345 11678 4367 11694 4390 11739 4426 11717
      4427 11713
TIME...MOT...LOC 0247Z 220DEG 30KT 4391 11729 4372 11688 4348 11671
4314 11667

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JDS
Local storm report, Jul 3, 8:53 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
853 PM MDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     Tstm Wnd Gst     2 WSW Ontario           44.02N 117.02W
07/02/2025  M49 MPH          Malheur            OR   ASOS

            ASOS station KONO Ontario.

0830 PM     Tstm Wnd Gst     13 WNW Reynolds         43.29N 116.98W
07/03/2025  M47 MPH          Owyhee             ID   Mesonet

            Mesonet station ITDB9 D3 - Ion Summit.

&&
Special weather statement, Jul 3, 9:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
910 PM MDT Thu Jul 3 2025

IDZ011>014-033-ORZ064-040400-
West Central Mountains ID-Upper Treasure Valley ID-
Lower Treasure Valley ID-Upper Weiser River ID-Boise Mountains ID-
Oregon Lower Treasure Valley OR-
910 PM MDT Thu Jul 3 2025

...GUST FRONT WILL IMPACT ADA...SOUTHWESTERN BOISE...PAYETTE...WEST
CENTRAL ELMORE...NORTHEASTERN CANYON...NORTHWESTERN OWYHEE...GEM...
SOUTHERN WASHINGTON AND NORTHEASTERN MALHEUR COUNTIES THROUGH 1000 PM
MDT...

At 910 PM MDT, Doppler radar was tracking a gust front along a line
extending from Ontario to Letha to near Star to near Kuna to near
Swan Falls. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Areas of blowing dust reducing
         visibilities.

This gust front will be near...
  Boise, Payette, Emmett, and Meridian around 920 PM MDT.
  Sweet, Hidden Springs, Blacks Creek Reservoir, and French Corner
  around 930 PM MDT.
  Horseshoe Bend, Gardena, Lucky Peak Dam, and Bogus Basin Ski Area
  around 940 PM MDT.
  Lucky Peak Spring Shores Marina around 950 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4446 11697 4423 11631 4411 11612 4376 11592
      4320 11586 4317 11647 4351 11655 4364 11662
      4382 11674 4405 11721
TIME...MOT...LOC 0310Z 252DEG 31KT 4400 11698 4387 11666 4364 11650
4346 11644 4323 11644

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JDS

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:13 PM MDTSpecial Weather StatementBOIGooding47 min
Jul 3, 6:48 PM MDTSpecial Weather StatementBOI42 min
Jul 3, 7:34 PM MDTSpecial Weather StatementBOICanyon41 min
Jul 3, 7:51 PM MDTSpecial Weather StatementBOI39 min
Jul 3, 8:10 PM MDTSpecial Weather StatementBOICanyon50 min
Jul 3, 8:14 PM MDTSpecial Weather StatementBOICanyon46 min
Jul 3, 8:48 PM MDTSpecial Weather StatementBOICanyon, Payette42 min
Jul 3, 9:43 PM MDTSpecial Weather StatementBOIBoise, Gem, Washington62 min
Jul 3, 10:14 PM MDTSpecial Weather StatementBOI46 min
Jul 3, 10:51 PM MDTSpecial Weather StatementBOI24 min
Jul 4, 12:05 PM MDTSevere Thunderstorm WarningBOIOwyhee40 min
Jul 4, 12:19 PM MDTSpecial Weather StatementBOIAda41 min
Jul 4, 12:39 PM MDTSevere Thunderstorm WarningBOICanyon, Owyhee36 min
Jul 4, 12:40 PM MDTSpecial Weather StatementBOI50 min
Jul 4, 12:57 PM MDTSevere Thunderstorm WarningBOIAda, Elmore, Owyhee33 min
Jul 4, 1:07 PM MDTSevere Thunderstorm WarningBOIAda, Canyon, Owyhee38 min
Jul 4, 1:11 PM MDTSpecial Weather StatementBOIPayette49 min
Jul 4, 1:38 PM MDTSpecial Weather StatementBOIAda52 min
Jul 4, 1:52 PM MDTSpecial Weather StatementBOI38 min
Jul 4, 1:58 PM MDTSpecial Weather StatementBOIBoise47 min
Jul 4, 2:14 PM MDTSpecial Weather StatementBOIElmore46 min
Jul 4, 2:37 PM MDTSpecial Weather StatementBOIBoise38 min
Jul 4, 2:40 PM MDTSpecial Weather StatementBOIElmore35 min
Jul 4, 3:01 PM MDTSpecial Weather StatementBOIElmore44 min
Jul 4, 3:23 PM MDTSpecial Weather StatementBOIGooding37 min
Jul 4, 3:29 PM MDTSpecial Weather StatementBOIBoise46 min
Jul 4, 3:33 PM MDTSpecial Weather StatementBOIElmore42 min
Jul 4, 3:46 PM MDTSpecial Weather StatementBOICamas44 min
Jul 4, 4:05 PM MDTSpecial Weather StatementBOI25 min
Jul 4, 4:11 PM MDTSpecial Weather StatementBOIGooding, Jerome, Twin Falls64 min
Jul 4, 4:41 PM MDTSpecial Weather StatementBOI49 min
Jul 4, 5:21 PM MDTSpecial Weather StatementBOI39 min
Jul 4, 5:55 PM MDTSpecial Weather StatementBOI50 min
Jul 4, 5:57 PM MDTSpecial Weather StatementBOI48 min
Jul 3, 6:07 PM MDTSpecial Weather StatementBOIMalheur53 min
Jul 3, 7:02 PM MDTSpecial Weather StatementBOIMalheur43 min
Jul 3, 8:40 PM MDTSpecial Weather StatementBOIHarney50 min
Jul 4, 11:59 AM MDTSpecial Weather StatementBOIMalheur46 min
Jul 4, 3:38 PM MDTSpecial Weather StatementBOIMalheur52 min
Jul 4, 4:00 PM MDTSevere Thunderstorm WarningBOIMalheur33 min
Jul 4, 4:03 PM MDTSpecial Weather StatementBOIHarney42 min
Jul 4, 4:34 PM MDTSpecial Weather StatementBOIMalheur41 min
Jul 4, 4:57 PM MDTSpecial Weather StatementBOIMalheur48 min
Jul 4, 5:25 PM MDTSevere Thunderstorm WarningBOIMalheur50 min
Jul 4, 5:51 PM MDTSpecial Weather StatementBOIMalheur39 min

Nearby

Special Weather Statements in Idaho, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.